Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Okay, so I've had acne for like 3 years now, and it's very slowly getting worse. I'm on my third month of doxy, and differin and it's not clearing up my skin, but not making me break out. All in all im not happy with the results of this treatment at all. The side affects of the doxy weren't worth the little improvement that I gained. I go to the derm in like a few weeks, and I'm going to talk to him about using accutane. Believe me, I have read countless story's and experiences about people using this drug, and they all have one common ending; clear skin. I know the road isn't easy, and there are many side affects, but I think that a few months of my life not being so great will pay off tenfold in the long run. Acne itself doesn't bother me that much; it's the psychological and emotional tole that drives me nuts.

Also, I am starting to get pimples on my chest, and back, which is extremely scary because that would drive me nuts (I work on a beach with my shirt off all day, and am around girls constantly) Will accutane help this at all?Or only my face?

Thanks,

Adam

Link to comment
Share on other sites

Accutane works on your whole body. Also, if you eat a fatty meal and immediately take Tane, it absorbs better, then if you drink tons of water, you wont have such bad dryness (the most annoying side effect i think!)

I had no bad side effects while taking Tane. Yes, the dryness and redness was annoying, but now that I'm done, I am SO happy i did it!

If you want a more holistic approach, maybe look into the B5 regimen. (go to the holistic board for more info).

Link to comment
Share on other sites

I'm about to start my third month of accutane and let me just tell you thats its amazing. after only 3 months i'm starting to clear up and i love it. I have it on my back and shoulders too and its already starting to clear that up as well. I say go for it! :)

Link to comment
Share on other sites

Believe me, I have read countless story's and experiences about people using this drug, and they all have one common ending; clear skin.
Link to comment
Share on other sites

I have it on my back and shoulders too and its already starting to clear that up as well. I say go for it! :)

Sorry for such a question, but does Accutane really help with acne on back and shoulders and on whole body in general? Is the healing proccess the same as for facial acne?

Link to comment
Share on other sites

I was scared to take Accutane as well buit honestly it is probably the best decision I have made. I put it off and put it off and now I have been on it for a month and I love it! Yeah you get dry and are constantly thirsty but my acne has calmed down alot. I was on 100mgs of doxy a day and 8% BP but was still getting cysts every now and then and decided I was done with being scared and just jumped in head first. I am taking 60mgs of claravis a day and before I was very oily and now I have no oil on my face or hair its great. If you do decide to take tane remember sunscreen while outside!!!! I am hispanic so I don't burn I tan but still my tan is itching like a mofo right now. I guess I did not load up on enough sunscreen while at the lake. Good luck!

Link to comment
Share on other sites

thanks a lot you guys.

one more question; are there any prerequisite things you have to do before taking accutane. For instance have your blood taken, or anything like that. I ask this because my derm appt is on june 18 and I would love to be on accutane within like a day of that, but if not then whatever. Also does is your skin as sensitive to sun as it is whilst on doxy, because I got burned bad once from being in the sun for only like 2 hours. Lastly, what is a good non-oily sunscreen that I can use, because I can't stand having oily skin. I feel like when I put generic sun screen on I'm basically begging for a new set of pimples.

Link to comment
Share on other sites

these are some pictures of my skin as of now. The light makes it look better than it is, although the left side of my face is pretty clear. My right side gets a new pimple every day (sometimes on my chin, or nose if I'm really unlucky)

Also you can't see the blackheads on my nose, and a few that are on my face all around. Will accutane help those as well. And on my chin, i have a bunch of little tiny almost mountainous pimples that have pimple juice in them. They arent noticeable unless i stick out the skin in between my chin and lower lip. Does accutane take care of that too?

post-74548-1211484621_thumb.jpg

post-74548-1211484632_thumb.jpg

post-74548-1211484644_thumb.jpg

post-74548-1211484653_thumb.jpg

post-74548-1211484621_thumb.jpg

post-74548-1211484632_thumb.jpg

post-74548-1211484644_thumb.jpg

post-74548-1211484653_thumb.jpg

Link to comment
Share on other sites

Accutane is prescribed for severe or persistant acne. Yours isn't severe, but I think you'll have to try a lot more medicines if you want to get on Accutane. Derms won't prescribe it unless it's a last resort. What have you all been on besides doxy and differin? I'm not saying your derm won't give you tane, but my derm was pretty persistant in trying all the options before he put me on Accutane. And by the way, I think your acne's really mild and I think you could probably get it cleared up. :) But don't worry, I know the frustration of it!

Accutane basically, besides drying you up and etc, makes you have like 18 months of acne into 2 or 3 or whatever. That's kind of what my derm told me, I don't remember the exact numbers, but in a nutshell.....it will get worse before it gets better, sadly. :( I use Coppertone's oil free sunscreen, btw. Just get one that says "oil free." And yes, your skin gets very sun sensitive too. Good luck and I hope things work out for you!

Link to comment
Share on other sites

Believe it or not I've tried tons of products. I started with benza clin when i was like 14, im almost 17 now. Then I moved on to a lot of otc products (proactive and things like that) None of those worked at all, so I asked my doctor about what I should do. He put me on some cream that did absolutely nothing at all. This is when i was like 15, and I decided to go to a derm and see how I could clear up my acne. He put me on tetracycline, and tazorac cream. Did that cycle and it helped for a few months, then it came back worse than ever. He put me back on that and it did absolutely nothing. Then he put me on menocycline, and another cream that I cant remember. This helped a bit, but made my face red all the time. That eventually ended, and I just decieded to try that regimin that the owner of this site did. I put a bunch of bp on my face every night before bed. Believe it or not this was probably the most effective event of medication. This stopped working, and I went back to the derm. This is when he put me on doxy and differin .3% which worked a bit. The benefits of this have long past, and I'm left with acne again. Here I am, out of ideas and pretty mentally and emotionally strained from acne. I need some results, college is around the corner and I would love to have clear skin.

Link to comment
Share on other sites

I had the similar type of stubborn acne a couple of years ago. It cleared after about 5 months on Amoxicillin. And no dairy. I found that SA pads after shaving and after eating cleared me up better than any other OTC stuff. I have to be on an antibiotic to keep stuff from coming up in the first placeso I'm not just treating the acne on the surface when more is working it's way up. Amoxicillin worked better for me then menocycline becuase it can be taken on an empty stomach. It's basically Penicillin, my derm hands it out like candy, when I run out she just re-orders it with no appoint.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×